Alert archive / North Dakota / Wind Chill Advisories in 2016
Wind Chill Advisory 10, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Dec 9, 2016, 2:22 PM MST for 32 counties in North Dakota. It took effect at Dec 9, 2016, 5:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2016, 2:22 PM MST (21:22 UTC)
- In effect from
- Dec 9, 2016, 5:00 PM MST
- Expired
- Dec 10, 2016, 11:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803 WWUS43 KBIS 092122 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 322 PM CST FRI DEC 9 2016 ...WIND CHILL ADVISORY TONIGHT THROUGH SATURDAY MORNING... .WIND CHILL TEMPERATURES ARE EXPECTED TO FALL AS LOW AS 40 BELOW ZERO ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING THROUGH SATURDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100530- /O.NEW.KBIS.WC.Y.0010.161210T0000Z-161210T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 322 PM CST FRI DEC 9 2016 /222 PM MST FRI DEC 9 2016/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ SATURDAY. * EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 40 BELOW ZERO BETWEEN 6 PM THIS EVENING AND NOON SATURDAY...WITH THE COLDEST WIND CHILLS OCCURRING FROM 9 PM THROUGH DAYBREAK SATURDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JV
5 follow-up statements
020 WWUS43 KBIS 100048 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 648 PM CST FRI DEC 9 2016 ...WIND CHILL ADVISORY THROUGH SATURDAY MORNING... .WIND CHILL TEMPERATURES AS LOW AS 40 BELOW ZERO ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH SATURDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100900- /O.CON.KBIS.WC.Y.0010.000000T0000Z-161210T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 648 PM CST FRI DEC 9 2016 /548 PM MST FRI DEC 9 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SATURDAY... * EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 40 BELOW ZERO THROUGH NOON SATURDAY...WITH THE COLDEST WIND CHILLS OCCURRING FROM 9 PM THROUGH DAYBREAK SATURDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WAA
545 WWUS43 KBIS 100611 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1211 AM CST SAT DEC 10 2016 ...WIND CHILL ADVISORY THROUGH SATURDAY MORNING... .WIND CHILL TEMPERATURES AS LOW AS 40 BELOW ZERO ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH SATURDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101415- /O.CON.KBIS.WC.Y.0010.000000T0000Z-161210T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1211 AM CST SAT DEC 10 2016 /1111 PM MST FRI DEC 9 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO THROUGH SATURDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRESS WARMLY AND IN LAYERS IF YOU NEED TO BE OUTDOORS. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CJS
556 WWUS43 KBIS 101005 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 405 AM CST SAT DEC 10 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT THIS MORNING... .WIND CHILL TEMPERATURES AS LOW AS 40 BELOW ZERO WILL CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101800- /O.CON.KBIS.WC.Y.0010.000000T0000Z-161210T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 405 AM CST SAT DEC 10 2016 /305 AM MST SAT DEC 10 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 40 BELOW ZERO THIS MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRESS WARMLY AND IN LAYERS IF YOU NEED TO BE OUTDOORS. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CJS/KS
055 WWUS43 KBIS 101622 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1022 AM CST SAT DEC 10 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT THIS MORNING... .WIND CHILL VALUES AS LOW AS 40 BELOW ZERO WILL CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101800- /O.CON.KBIS.WC.Y.0010.000000T0000Z-161210T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 1022 AM CST SAT DEC 10 2016 /922 AM MST SAT DEC 10 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * EXPECT WIND CHILL VALUES TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO UNTIL NOON. * THESE WIND CHILLS VALUES WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROSTBITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
124 WWUS43 KBIS 101822 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1222 PM CST SAT DEC 10 2016 ...WIND CHILL ADVISORY HAS EXPIRED... .WIND CHILL VALUES OVER MOST AREAS HAVE RISEN ABOVE THE ADVISORY CRITERIA. ALTHOUGH SOME LOCALES MAY STILL SEE WIND CHILL VALUES AROUND 25 BELOW ZERO THIS AFTERNOON...THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. WIND CHILL VALUES ARE NOT EXPECTED TO BE AS LOW TODAY AND TONIGHT AS THEY WERE FRIDAY NIGHT. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101930- /O.EXP.KBIS.WC.Y.0010.000000T0000Z-161210T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 1222 PM CST SAT DEC 10 2016 /1122 AM MST SAT DEC 10 2016/ ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILL VALUES OVER MOST AREAS HAVE RISEN ABOVE THE ADVISORY CRITERIA. ALTHOUGH SOME LOCALES MAY STILL SEE WIND CHILL VALUES AROUND 25 BELOW ZERO THIS AFTERNOON...THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. WIND CHILL VALUES ARE NOT EXPECTED TO BE AS LOW TODAY AND TONIGHT AS THEY WERE FRIDAY NIGHT. $$ JV
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 9, 2:18 PM MST, 4 minutes earlier.
Area forecast discussion, Dec 9, 2:18 PM MST, 4 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 318 PM CST Fri Dec 9 2016 .SHORT TERM...(This evening through Saturday night) Issued at 318 PM CST Fri Dec 9 2016 Dangerous wind chills tonight and Saturday morning, along with some widespread light snowfall Saturday and Saturday night are the main concerns in the short term forecast. A wind chill advisory will again be needed for tonight through Saturday morning. Arctic high pressure was centered over southern Saskatchewan, with its axis extending southeastward across ND into eastern SD and southern MN. Current temperatures remain below zero in most areas of western and central ND. Visible sat pics show lake effect clouds forming and moving south of the Lake across parts of Mercer, Oliver, and Morton counties with a northerly wind close to the surface taking the clouds south from the lake. Regarding temperatures and wind chills: Tonight the arctic high center is forecast to move southeast and settle over central and eastern ND by late tonight/daybreak Saturday morning. Expecting overnight lows from 20 to 25 below over north central ND into the northern James River Valley. Increasing cloud cover is expected overnight in the southwest as the next system develops over the Rockies and approaches the Dakotas. Thus looking at lows from 10 to 15 below mainly south and west of the Missouri River. Light winds near the high center and southeast winds of 5 to 10 mph developing in the southwest will still produce wind chill values in the 25 to 40 below zero range. Therefore will issue a wind chill advisory for tonight through Saturday morning for all of western and central ND. Regarding snowfall potential: A broad upper level open wave moves east across the Rockies today and tonight, with the main trough axis moving east across the Dakotas and central plains states late Saturday night into Sunday morning. At the surface - a large surface low develops over the central Rockies and emerging into the central plains around Colorado/Wyoming/Nebraska by Saturday evening...then developing into the Kansas/Oklahoma area by Sunday morning. North Dakota should be on the northern and western edge of the snowfall impact of this system...with the main impact affecting southern Minnesota/Iowa and into the Great Lakes. The latest indications are for light snow to begin over western ND around daybreak Saturday morning, then spreading east across the state Saturday and Saturday night, and lingering in the Turtle Mountains and James Valley Sunday morning. Snowfall totals of 1 to 3 inches are forecast for western and central ND. The most favored area for 2- 3 inches of snowfall extends in a swath from Williston/Watford City to Minot/Bismarck to Rugby/Jamestown/Oakes. .LONG TERM...(Sunday through Friday) Issued at 318 PM CST Fri Dec 9 2016 Frigid temperatures look to be the main story next week with small snow chances from time to time. The next arctic cold front moves through ND late Sunday night through Monday. Brisk winds and steady temperatures near or below zero will bring another day of dangerous wind chills to our area Monday through Tuesday morning. Yet another reinforcing shot of arctic air is forecast Tuesday night and Wednesday, then again Thursday/Friday. Look for overnight lows below zero each night. Sunday high temperatures are expected to range from zero to 15 above...but Monday through Friday highs look to range from 5 below to 5 above zero. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1218 PM CST Fri Dec 9 2016 Snow and reduced visibilities are expected during the 18Z TAFs. Chances for snow will spread eastward across ND, impacting KISN and KDIK by 12Z. Late in the period, through the 17Z hour, chances for snow are forecast to move into KBIS/KMOT/KJMS. VFR and MVFR conditions are primarily expected, though IFR ceilings and visibilities are possible as snow showers move through the TAF site. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until noon CST /11 AM MST/ Saturday for NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && SHORT TERM...JV LONG TERM...JV AVIATION...AC
Hazardous weather outlook, Dec 9, 11:15 AM MST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1215 PM CST FRI DEC 9 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101815- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1215 PM CST FRI DEC 9 2016 /1115 AM MST FRI DEC 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS WIND CHILLS ARE POSSIBLE AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS WIND CHILLS ARE POSSIBLE AGAIN INTO SATURDAY. FRIGID TEMPERATURES WILL CONTINUE INTO NEXT WEEK. ACCUMULATING SNOW IS POSSIBLE SATURDAY INTO SUNDAY. BETWEEN 1 AND 3 INCHES ARE POSSIBLE FOR ALL BUT THE FAR NORTH AND SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
Nearby
Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.